MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-221L-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On october 7, 2020, olympus medical systems corp.(omsc) received literature titled "how to manage perforation related to endoscopic resection of superficial cancer".This study was reported endoscopic mucosal resection (emr) of a 5mm large lesion of the esophagus used the subject device.In the literature, it was reported that interoperative perforation has occurred.The mucosal resection was implemented with the subject device, and the defect of the muscular section was confirmed.The perforation was managed by applying endoscopic clipping.After surgery, fasting and antibacterial treatment were performed, and the patient was discharged on the 8th day.There are no descriptions of device relevance for all adverse events in the literature.There is no description of the device's malfunction.Based on the available information, detailed information of the subject device was not provided.Whereas, omsc assumes that the perforation was related to the subject device due to occurred during the procedure.Therefore, omsc will submit a medical device report (mdr) for the perforation.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10769893
Report Number8010047-2020-08426
Device Sequence Number3799348
Product Code FDS
UDI-Device Identifier04953170326356
UDI-Public04953170326356
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberSD-221L-25
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;